Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Cohomology of buildings and finiteness properties of $\widetilde{A}_n$-groups


Authors: Jacqui Ramagge and Wayne W. Wheeler
Journal: Trans. Amer. Math. Soc. 354 (2002), 47-61
MSC (2000): Primary 13D25, 20J06
Published electronically: August 21, 2001
MathSciNet review: 1859024
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Borel and Serre calculated the cohomology of the building associated to a reductive group and used the result to deduce that torsion-free $S$-arithmetic groups are duality groups. By replacing their group-theoretic arguments with proofs relying only upon the geometry of buildings, we show that Borel and Serre's approach can be modified to calculate the cohomology of any locally finite affine building. As an application we show that any finitely presented $\widetilde{A}_n$-group is a virtual duality group. A number of other finiteness conditions for $\widetilde{A}_n$-groups are also established.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D25, 20J06

Retrieve articles in all journals with MSC (2000): 13D25, 20J06


Additional Information

Jacqui Ramagge
Affiliation: Department of Mathematics, University of Newcastle, NSW 2308 Callaghan, Australia
Email: jacqui@maths.newcastle.edu.au

Wayne W. Wheeler
Affiliation: Center for Communications Research, 4320 Westerra Court, San Diego, California 92117
Email: wheeler@member.ams.org

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02818-5
PII: S 0002-9947(01)02818-5
Received by editor(s): March 29, 2000
Published electronically: August 21, 2001
Article copyright: © Copyright 2001 American Mathematical Society